Arkansas, 2006

Flash Flood in Arkansas, April 12, 2006

April 12, 2006 · NWS LZK · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 12, 6:03 PM CST, 17 minutes earlier.

Area forecast discussion, Apr 12, 6:03 PM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT WED APR 12 2006

.AVIATION...
A WEAK BOUNDARY ACROSS NORTHERN ARKANSAS HAD TRIGGERED ISOLATED...
THEN SCATTERED THUNDERSTORMS SO THE FORECAST HAD TO BE UPDATED TO
INCLUDE STORMS FOR THE EARLY HOURS OF THE FORECAST. CONTINUED
SOUTHERLY WINDS WILL KEEP MOISTURE INCREASING SLOWLY...SO FOG AND
SOME STRATUS ARE INCLUDED IN THE TERMINALS.
&&

.PREV DISCUSSION.../ISSUED 300 PM CDT WED APR 12 2006/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
AREA WILL BE IN PRETTY MUCH OF A SUMMER WEATHER PATTERN THROUGH THE
SHORT TERM WITH UPPER RIDGING IN THE AREA KEEPING COLD FRONTS AND
SIGNIFICANT SHORT WAVES AT BAY AND BRINGING RATHER PERSISTENT TEMPS
WITH WARM AND HUMID AIR IN PLACE. SATELLITE SHOWS INCREASING CU
ACROSS THE NORTHERN ZONES THIS AFTERNOON SO WILL KEEP SMALL POPS IN
THE NORTH THIS EVENING WITH MENTION OF ISOLATED SHOWERS/THUNDERSTORMS
IN CASE SOMETHING DOES DEVELOP THERE OVER THE NEXT FEW HOURS. THIS
SHOULD DISSIPATE BY 01Z OR 02Z IF IT DOES DEVELOP. THE FRONTAL
BOUNDARY TO THE NORTH SHOULD EITHER WEAKEN OR MOVE AWAY BY THURSDAY
AS THE UPPER RIDGE STRENGTHENS A LITTLE SO EXPECT NO PRECIP THURSDAY
THROUGH FRIDAY NIGHT. TEMPS SHOULD REACH THE MID 80S IN MOST OF THE
AREA ON THURSDAY. ON FRIDAY...THE SURFACE PATTERN WILL FAVOR AN
INCREASING SOUTHWEST GRADIENT WHICH COULD BRING MODERATE TO STRONG
SOUTHWEST WINDS. THIS WILL ALLOW FOR MAX WARMING FOR THIS TIME OF
YEAR AND MOST AREAS SHOULD REACH THE UPPER 80S. THE PATTERN
CONTINUES INTO SATURDAY BUT BY THAT TIME A SHORT WAVE BEGINS TO MOVE
AROUND THE RIDGE INTO THE NORTHERN PLAINS. A FRONT FROM THIS WILL
APPRAOCH THE AREA SATURDAY BUT SHOULD NOT PENETRATE THE RIDGE. GFS
HINTS AT A MOISTURE AXIS MOVING INTO THE AREA LATE SATURDAY AND
SATURDAY NIGHT. THIS COULD BE AN AREA OF CONVECTION OR MCS BUT NOT
REAL CONFIDENT IF ANY SUCH THING CAN HOLD TOGETHER INTO THE UPPER
RIDGE AXIS. WILL JUST GO WITH PARTLY CLOUDY SKIES AND 10 PERCENT
POPS FOR NOW FOR SATURDAY NIGHT BUT WILL NEED TO WATCH THIS.
PROBABLY WILL SEE MORE CLOUDS ON SATURDAY SO WILL BACK OFF TO MID
80S FOR MAXES ON SATURDAY.

LONG TERM...SUNDAY THROUGH WEDNESDAY
FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE STATE LATE SUNDAY
INTO MONDAY. THIS WILL BRING COOLER AND DRIER CONDITIONS TO THE
FORECAST AREA THROUGH THE BEGINNING OF THE WEEK. THIS SYSTEM IS
EXPECTED TO LIFT BACK TO THE NORTH MONDAY NIGHT AND TUESDAY. A NEW
SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REGION BY 00Z WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE
SLIGHTLY COOLER BEHIND THE FRONT WEDNESDAY.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...32
Hazardous weather outlook, Apr 12, 2:55 PM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT WED APR 12 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
355 PM CDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EARLY THIS EVENING...NORTH OF A LINE FROM CLARKSVILLE...TO
CLINTON...TO NEWPORT. BRIEF DAMAGING WIND GUSTS...AND LARGE HAIL
WILL OCCUR WITH THE STRONGEST STORMS.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

In the hours before

Local storm report, Apr 12, 6:13 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT WED APR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             HASTY                   36.02N 93.05W
04/12/2006  E0.75 INCH       NEWTON             AR   PUBLIC

0335 PM     HAIL             5 NW SNOWBALL           35.95N 92.88W
04/12/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

0345 PM     HAIL             2 NW SNOWBALL           35.92N 92.84W
04/12/2006  E1.25 INCH       SEARCY             AR   LAW ENFORCEMENT

0500 PM     HAIL             PINEVILLE               36.16N 92.10W
04/12/2006  E0.88 INCH       IZARD              AR   LAW ENFORCEMENT

0505 PM     HAIL             PINEVILLE               36.16N 92.10W
04/12/2006  E1.75 INCH       IZARD              AR   EMERGENCY MNGR

0525 PM     HAIL             BROCKWELL               36.15N 91.93W
04/12/2006  E0.88 INCH       IZARD              AR   LAW ENFORCEMENT

0539 PM     HAIL             2 S FRANKLIN            36.14N 91.77W
04/12/2006  E0.75 INCH       IZARD              AR   TRAINED SPOTTER

0549 PM     HAIL             HORSESHOE BEND          36.22N 91.74W
04/12/2006  E0.75 INCH       IZARD              AR   PUBLIC

0555 PM     HAIL             8 S CANAAN              35.75N 92.70W
04/12/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

0610 PM     HAIL             2 SE MOUNTAIN HOME      36.32N 92.35W
04/12/2006  E0.75 INCH       BAXTER             AR   PUBLIC

0615 PM     HAIL             3 NE WITTS SPRINGS      35.83N 92.86W
04/12/2006  E1.00 INCH       SEARCY             AR   LAW ENFORCEMENT

0646 PM     HAIL             8 S CANAAN              35.75N 92.70W
04/12/2006  E1.75 INCH       SEARCY             AR   LAW ENFORCEMENT

&&

46

The radar

The Little Rock radar (KLZK), 109 km away, was scanning. The volume nearest the first event began at 00:18 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Searcy

When
April 12, 6:20 PM CST to 8:30 PM CST
Where
Searcy County, 8 mi S of Canaan
Reported by
LAW ENFORCEMENT
Coordinates
35.750, -92.700

Heavy rains caused flash flooding to occur in several areas along Highway 27. The highway was impassible for a period of time due to the high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506207.